Alert archive / Missouri / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Springfield, MO

February 19, 200722 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Feb 19, 2007, 5:04 AM CST for 22 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Feb 19, 2007, 6:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 5:04 AM CST (11:04 UTC)
In effect from
Feb 19, 2007, 6:00 AM CST
Expired
Feb 19, 2007, 6:00 PM CST
In force
12 hr
Issued by
NWS Springfield, MO
All 25 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO, Webster County, MO

The radar

The Springfield radar (KSGF), 39 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.1 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2205 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KSGF 191104
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CST MON FEB 19 2007


KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
191915-
/O.UPG.KSGF.FW.A.0001.070219T1200Z-070220T0000Z/
/O.NEW.KSGF.FW.W.0001.070219T1200Z-070220T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
504 AM CST MON FEB 19 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF GUSTY WINDS AND A DRY AIRMASS WILL RESULT IN
INCREASED FIRE DANGER ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS
OF SOUTHWESTERN MISSOURI TODAY...GENERALLY ALONG AND WEST OF A LINE
FROM TUSCUMBIA TO GALENA. 

TWENTY FOOT WIND SPEEDS OF 20 MPH WITH GUSTS OVER 30 MPH ARE
EXPECTED WITH RELATIVE HUMIDITY VALUES DIPPING INTO THE UPPER 20S
TO NEAR 30 PERCENT.

QUICK DRYING GRASSES AND SMALL SURFACE DEBRIS WILL BE ESPECIALLY
SUSCEPTIBLE TO POTENTIALLY RAPID FIRE SPREAD TODAY. FIRES WILL
BE MORE DIFFICULT TO CONTROL DUE TO THE HIGH WINDS. CHECK WITH
LOCAL AUTHORITIES TO ENSURE BURNING IS ALLOWED BEFORE STARTING A
PLANNED BURNING PROJECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

$$

DSA
2 follow-up statements
000 
WWUS83 KSGF 192130
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
330 PM CST MON FEB 19 2007

KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
200000-
/O.CON.KSGF.FW.W.0001.000000T0000Z-070220T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
330 PM CST MON FEB 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

THE COMBINATION OF GUSTY WINDS AND A DRY AIR MASS HAS RESULTED IN AN
HIGH FIRE DANGER ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF
SOUTHWESTERN MISSOURI TODAY...GENERALLY ALONG AND WEST OF A LINE
FROM TUSCUMBIA TO GALENA.

SURFACE WINDS HAVE BEEN SUSTAINED AT 25 TO 35 MPH WITH GUSTS
REACHING TO AROUND 45 MPH EARLIER IN THE DAY. RELATIVE HUMIDITIES
DROPPED INTO THE UPPER 20S TO LOW 30S TODAY.

QUICK DRYING GRASSES AND SMALL SURFACE DEBRIS WILL BE ESPECIALLY
SUSCEPTIBLE TO POTENTIALLY RAPID FIRE SPREAD THROUGH THE EARLY EVENING.
FIRES WILL BE MORE DIFFICULT TO CONTROL DUE TO THE HIGH WINDS.
CHECK WITH LOCAL AUTHORITIES TO ENSURE BURNING IS ALLOWED BEFORE
STARTING A PLANNED BURNING PROJECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

DISPATCHERS PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS
IN THE FIELD OF THIS RED FLAG WARNING.

WINDS SHOULD DIMINISH SIGNIFICANTLY AFTER SUNSET WITH INCREASING HUMIDITIES.

$$

LINDENBERG
000 
WWUS83 KSGF 192342
RFWSGF

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CST MON FEB 19 2007


KSZ073-097-101-MOZ055>057-066>069-077>081-088>091-093>095-101>103-
200045-
/O.EXP.KSGF.FW.W.0001.000000T0000Z-070220T0000Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-VERNON-ST. CLAIR-
HICKORY-CAMDEN-BARTON-CEDAR-POLK-DALLAS-LACLEDE-JASPER-DADE-
GREENE-WEBSTER-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-BARRY-STONE-
542 PM CST MON FEB 19 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

DIMINISHING WIND SPEEDS AND INCREASING RELATIVE HUMIDITIES WILL 
LEAD TO DECREASING FIRE DANGER ACROSS SOUTHEAST KANSAS AND THE
MISSOURI OZARKS. THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO
EXPIRE.

$$

TERRY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Feb 19, 4:25 AM CST, 39 minutes earlier.

Area forecast discussion, Feb 19, 4:25 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED FIRE AND AVIATION DISCUSSIONS
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 AM CST MON FEB 19 2007

.DISCUSSION...
//310 AM CST MON FEB 19 2007//

FORECAST CHALLENGES WITH THIS PACKAGE DEALS WITH INCREASED FIRE
WEATHER THREAT TODAY WITH GUSTY SOUTHWEST WINDS AND HIGH TEMPERATURE
FORECASTS THROUGH THE WEEK.

SHORT TERM (TODAY THROUGH WEDNESDAY)...

BROKEN MID/HIGH LEVEL CLOUDINESS MOVING INTO SOUTHWESTERN MISSOURI
THIS MORNING. DOES NOT LOOK ALL THAT THICK OR EXTENSIVE...BUT IT
COULD PLAY A ROLE SOME ON OUR DAYTIME TEMPERATURES TODAY. DID BACK
OFF HIGH TEMPERATURES A COUPLE DEGREES TODAY TO ACCOUNT FOR THE
CLOUDS SOME. DESPITE THESE CLOUDS...WE SHOULD STILL BREAK INTO THE
LOW 60S EVERYWHERE OR COME PRETTY CLOSE TO IT. VERY TIGHT PRESSURE
GRADIENT OVER OUR WESTERN CWA THIS MORNING...ROUGHLY 12MBS BETWEEN
WEST PLAINS AND EMPORIA KANSAS. LOOKS LIKE TIGHTEST GRADIENT WILL BE
THIS MORNING...SLOWLY EASING TOWARDS LATE MORNING. BELIEVE WE WILL
JUST BELOW ADVISORY CRITERIA THIS MORNING...BUT WILL CONTINUE TO
MONITOR SURROUNDING SURFACE REPORTS THROUGH THE REST OF THE MORNING.
WILL LET THE FIRE WEATHER FORECASTER DECIDE ON WHETHER TO PULL THE
TRIGGER ON THE RED FLAG WARNING...IRREGARDLESS...NOT A GOOD DAY TO
BE BURNING ANY DEBRIS FROM JANUARYS ICE STORM TODAY.

SURFACE LOW OVER THE NORTH CENTRAL U.S. WILL CONTINUE TO TRACK EAST
INTO THE GREAT LAKES AND DRAG A COLD FRONT THROUGH THE STATE
OVERNIGHT. WITH DRY AIR IN PLACE AND ONLY THE ONSET OF GULF MOISTURE
INFLUX...SHOULD ONLY SEE SLT CHC POP AS THE FRONT MOVES THROUGH
TONIGHT. WENT AHEAD AND KEPT SLT CHC POPS GOING. FRONT WILL COOL US
DOWN SOME FOR TUESDAY...WENT ROUGHLY 10 DEGREES COOLER OVER TODAYS
HIGH TEMPERATURES AS GFS 925MB TEMPS FALLING BACK TO +4C OVER
SOUTHERN MISSOURI AND +2C OVER CENTRAL MISSOURI TUESDAY AFTERNOON.
SYSTEM PUSHES OFF TO OUR EAST TUESDAY AFTERNOON AS UPPER SUPPORT
MOVES THROUGH TUESDAY AFTERNOON AND OUR WINDS ONCE AGAIN SHIFT TO
THE SOUTHWEST WEDNESDAY MORNING. SHOULD SEE A NICE REBOUND IN
TEMPERATURES WEDNESDAY AS +8C 925MB TEMPS BUILD BACK INTO THE CWA.
ALL AREAS SHOULD SEE MID 60S WEDNESDAY AFTERNOON WITH CLEAR SKIES.

LONG TERM (THURSDAY THROUGH MONDAY)...

THURSDAY AND MOST OF FRIDAY LOOK TO BE OUR WARMEST DAYS AS AN UPPER
RIDGE MOVES OVERHEAD. LOOKING AT A CONTINUED WARM UP WITH
TEMPERATURES OUT OVER SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
FLIRTING WITH THE LOW 70S.

LATEST MEDIUM RANGE MODELS IN REMARKABLY GOOD AGREEMENT ON SLOWING
DOWN NEXT POWERFUL CYCLONE UNTIL THE WEEKEND NOW. GFS MOST
PROGRESSIVE WITH THE LOW TRACKING ACROSS MISSOURI WHILE ECMWF
SLOWEST. STILL LOOKS THOUGH THAT A POTENTIAL SEVERE WEATHER EVENT IS
IN THE OFFING FOR THIS WEEKEND. LOOKS LIKE THE BEST CHANCE WILL BE
SATURDAY. AS WEVE SEEN...ITS TOO FAR OUR YET TO BE PULLING THE
TRIGGER ON ANYTHING YET. WILL CONTINUE TO MENTION THUNDERSTORMS IN
THE HWO AND NEWS STORY THIS MORNING.

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...WINDS WILL BE MODERATELY STRONG/GUSTY
TODAY WITH A TIGHT PRESSURE GRADIENT THE APPROACH OF A COLD FRONT
AND STRONG HIGH PRESSURE OVER THE SOUTHEAST U.S.. BUFKIT FCST DATA
YIELDS GUSTS TO AROUND 30 KTS AT BOTH KJLN AND KSGF. WINDS WILL
GRADUALLY DIE DOWN LATE THIS AFTERNOON...THEN MORE RAPIDLY AFTER
SUNSET AS THE PRESSURE GRADIENT RELAXES. EXPECT VFR CEILINGS AND
VISIBILITY THROUGH THE TAF PERIOD. A WEAK SURFACE FRONT WILL MOVE
INTO THE REGION TOWARD THE END OF THE TAF PERIOD...BUT IT LOOKS AS
THOUGH IF ANY LOWER CLOUDS WILL DEVELOP...IT WILL BE JUST BEYOND 24
HRS. DSA

&&

.FIRE WEATHER...

CONCERNS REMAIN FOR AN ELEVATED WILDFIRE DANGER TODAY...MAINLY FOR
LIGHTER SFC FUELS (GRASSLAND AREAS AND SMALL SFC LITTER/DEBRIS).

THE PRESSURE GRADIENT HAS TIGHTENED UP QUITE A BIT AS LOW PRESSURE
HAS ADVANCED INTO THE CENTRAL PLAINS THIS MORNING. AREAS ALONG THE
OK AND KS STATE LINES HAVE REMAINED SOMEWHAT MIXED WITH WINDS
GUSTING UP TO AROUND 30 MPH AND TEMPERATURES REMAINING...OR ACTUALLY
RISING A LITTLE...INTO THE MID 40S. WITH THE DRY AIR MASS IN
PLACE...HUMIDITY RECOVERY HAS BEEN RATHER POOR...WITH LATE NIGHT RH
VALUES AS LOW AS 42 PERCENT AT KJLN AT 4 AM.

STRONG WINDS/WIND GUSTS SHOULD CONTINUE TO DEVELOP OVER THE AREA BY
MID MORNING AS DOWNWARD MOMENTUM TRANSFER/MIXING BEGINS TO KICK IN.
THIS MAY BE SUBDUED SOMEWHAT BY MIDLEVEL CLOUDINESS...BUT SATELLITE
IMAGERY AND PROGGED SOUNDINGS INDICATE THAT THESE CLOUDS MAY BEGIN
TO THIN OUT BY MIDDAY. SUSTAINED 20 FT WINDS WILL APPROACH 20 MPH IN
MANY AREAS TODAY OVER WESTERN AND NORTHERN PORTIONS OF THE CWFA
TODAY WITH HIGHER GUSTS.

MOISTURE/DEWPOINTS/HUMIDITY LEVELS ARE THE OTHER CONCERN. SURFACE
OBSERVATIONS INDICATE THAT DEWPOINTS REMAIN BELOW 30 DEG F ALL THE
WAY DOWN INTO NE TX ATTM. WHILE SOME MOISTURE RETURN WILL OCCUR
TODAY...BELIEVE THE SHORT TERM MODELS..ESPECIALLY THE WRF AND SREF
ARE A LITTLE TOO QUICK IN BRING MOISTURE NORTHWARD. MODIFYING THE
GFS MOS DEWPOINTS DOWN A DEGREE OR TWO FOR SOMEWHAT DEEPER MIXING
BASED ON FCST HIGH TEMPERATURES YIELDS RH VALUES AS LOW AS THE UPPER
20S TO NEAR 30 PERCENT BY EARLY AFTERNOON.

ALL IN ALL...CONDITIONS MAY BRIEFLY APPROACH OR REACH MARGINAL RED
FLAG WARNING CRITERIA IN SOME AREAS OF SOUTHEAST KS/WESTERN AND
CENTRAL MO TODAY. UNDER NORMAL CIRCUMSTANCES I WOULD PROBABLY LEAN
AGAINST A WARNING GIVEN THE FAIRLY RECENT PRECIP AND MARGINAL
RH...BUT WITH DEBRIS BURNING FROM THE ICE STORM STILL VERY
COMMON...THAT WILL TIP THE SCALE IN FAVOR OF THE RED FLAG WARNING
TODAY...AGAIN MAINLY FOR QUICK DRYING LIGHT GRASSES OR SMALL SFC
FUELS. I WILL MAINTAIN THE SAME AREA AS THE PREVIOUSLY ISSUED FIRE
WEATHER WATCH. FORESTED AREAS WITH WET/MATTED LEAF LITTER SHOULD NOT
BE A PROBLEM. WINDS SHOULD BEGIN TO DIE DOWN OVER OVER SE KS/WESTERN
MO BY MID AFTERNOON AS THE GRADIENT BEGINS TO RELAX...AND WINDS WILL
BEGIN TO WEAKEN RAPIDLY ELSEWHERE BY EARLY EVENING. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...RED FLAG WARNING THROUGH THIS AFTERNOON FOR COUNTIES ALONG AND
WEST OF A GALENA TO TUSCUMBIA LINE.
KS...RED FLAG WARNING THROUGH THIS AFTERNOON FOR
CHEROKEE...CRAWFORD...AND BOURBON COUNTIES.

WFO SGF
Hazardous weather outlook, Feb 18, 7:30 PM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
730 PM CST SUN FEB 18 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
730 PM CST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  STRONG SOUTHERLY WINDS WILL GUST TO BETWEEN 30 AND 40 MPH MONDAY.
  THE STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO
  CREATE AN ELEVATED FIRE DANGER MONDAY AFTERNOON.

  THUNDERSTORMS WILL BE POSSIBLE DURING THE FRIDAY NIGHT THROUGH
  SATURDAY NIGHT TIME FRAME AS AN INTENSE SPRING-LIKE STORM SYSTEM
  MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

IZZI/TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 11:13 AM CSTWind AdvisorySGFBarry, Christian, Dade, Dallas, Greene, Jasper and 7 more4 hr

Nearby

Red Flag Warnings in Missouri, 2007Red Flag Warnings in Kansas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.